Birth control ruined my life

by Eliz
(Ohio, US )

Hello, I am a 24 year old female from the US. I have been on birth control since I was 14. I normally was either on the pill or depo vera shot. When I was 20 I got the nexplanon implant. Last January (2019) I decided to get it taken out and just not use birth control anymore. About a month after when I started getting periods again I felt like I was dying. I would shake uncontrollably. I had constant fevers and terrible anxiety. My anxiety became so bad that I missed months of work. I would get dizzy and feel like nothing was real. I have NEVER had anxiety like this. I noticed it was extremely bad at the beginning and end of my periods. I saw multiple doctors and obgyn's and none of helped me at all. They all either tried to prescribe me xananx or tell me to go talk to a therapist. I asked them to check my hormone levels and every time my progesterone was low. Still no help from them, I decided to go back on the nexplanon. My symptoms are not as bad, but still I have crazy mood swings and my anxiety has never gone away.

This is not normal and I want my life back. I have been using the cream a week and two days. I've been taking omega 3 and d3 everyday for six months now and it has helped some. I don't want to leave my house ever because of how I feel. Before the nexplanon I was happy and healthy and wanted to take on the world. After about three days of using this cream I started my period and my anxiety is always way worse when I am on my period. Is there hope? I am currently using 8 pumps a day sometimes more.

Any advice at all would be helpful. I want to get the nexplanon out but I'm scared and I cannot afford to miss anymore work.

Comments for Birth control ruined my life

Click here to add your own comments

Jan 23, 2020
Birth control ruined my life
by: Joy

Hi Eliz

I am so sorry that you are going through this. ALL Contraceptives have a potential to cause harm. Having the nexplanon removed and inserted again has put your body into a complete tizz. The side effects are simply not worth it, anxiety is one of them. Please read the page on Anxiety.

Progesterone therapy will help you but it takes time and patience. It can take 2-6 months before positive results are achieved, it may take longer. You have only been using progesterone for just over a week. It can disrupt the cycle when first using it. Please give it time and please consider having the nexplanon removed. It could be a bumpy ride for you while your body adjusts to progesterone but if you can persevere it will be worth it in the end. Please use the cream every day with NO breaks. Continue to do so until your cycle returns to normal and you feel stable. You can then start to reduce the amount of cream used to a level that suits you.

You are also suffering from Estrogen Dominance the use of progesterone can make symptoms worse in the beginning. Please read the How to use Progesterone Cream page.

I do hope that you start to feel better soon.

Jan 27, 2020
Nexplanon
by: Eliz

I am so scared to get the nexplanon out because last time I couldn’t even move and My anxiety was so bad I didn’t feel real. But I know I need too. Do you think if I get it out the Natpro will help combat those ugly side effects? I am terrified to miss work.

Jan 31, 2020
Nexplanon
by: Joy

Hi Eliz

Natpro will help but as mentioned it takes time and patience and often things get worse before they get better. Use Natpro for a month before you have the nexplanon removed, this should help. If symptoms get worse, then increase the amount of progesterone used. You will have to experiment to see what suits you best. Usually between 100-200mg of cream is needed, but I suggest that you start with 200mg per day, half in the morning and the other half at night and see how you get on with that.

Mar 08, 2020
Night Sweats
by: Anonymous

Hi Joy,

I have been on the cream for two months now and I am feeling a little better mentally, but I now have these crazy night sweats. Every single night I wake up drenched. I am only 24 years old and I am worried. I have never had night sweats before. Is this normal?

Mar 10, 2020
Night Sweats
by: Joy

Hi there

You don't say how much progesterone you are using. Between 100-200mg is needed. If you are using 100mg, try increasing. Continue to increase until you find an amount that suits you and helps with the night sweats. Stay on that amount for a month or two, then slowly reduce to a level that suits you but never less than 100mg.

Have you been tested for Insulin Resistance as this can also cause night sweats.

Mar 10, 2020
Night sweats
by: Eliz

I am using 400 a day. 200 in the morning and 200 at night.

Mar 11, 2020
Night sweats
by: Eliz

No I have not been tested for insulin resistance

Mar 12, 2020
Night Sweats
by: Joy

Hi Eliz

Try increasing the amount of cream and see how you get on. It might be a good idea to have a test for insulin resistance.

Mar 29, 2020
Facial hair and acne
by: Eliz

Hi it’s me again. I am worried I have been growing facial hair (blonde) and getting acne. This has started since after a month of using the cream. It has not gotten better with using mire cream. Is it my testosterone and it may take a while to regulate?

Thank you for your help.

btw I have noticed my anxiety getting better and I just got my nexplanon taken out two days ago.

May 05, 2020
Update
by: Anonymous

Eliz, How have you been feeling? My doctor just prescribed me some progesterone cream for anxiety and depression before and after my period and I am terrified.

May 08, 2020
Update
by: Eliz

Hi,
I have been feeling okay.. I just got my nexplanon taken out in March so I will see how it goes. It is really weird for me I get the worst mood swings before my period and then when my period is ending my anxiety is so bad I do not feel real. I also get a flu like feeling before I bleed. I have been taking the cream since January and I do think it has helped. I will say I have been bleeding for over two weeks now. It is not heavy bleeding just very light bleeding so I didn't use the cream yesterday but now I am starting to feel achy so I think I am going to use some.

I think also what has really helped me is taking vitamins regularly. It has been rough, but I do think the cream has helped so I hope it works for you. I would not be terrified as long as you're using a natural cream like the one on this website.

Jul 13, 2020
Help with reducing
by: Eliz

Hi Joy,

I want to cut back I am using six pumps a day. I have now been using the cream since January. Things aren’t good but it is better than before the cream. I have developed serious acne though. Whenever I go a day without the cream I feel like I am withdrawing. Is this normal? What do you think I should do?

Jul 15, 2020
Help with reducing
by: Joy

Hi Eliz

I am pleased that things are a little better for you. However, you are still battling and it's clear that you still need progesterone. If you are wanting to reduce or stop using progesterone it is advisable to reduce slowly. If you are using 6 pumps per day, then I suggest that you use 5 pumps per day. Stay on that amount for a week and see how you get on, then reduce again if you feel stable. When one stops progesterone symptoms will return.

Sugar could be causing your acne, please read the page on Acne. Zinc also helps with acne and try rubbing progesterone cream on the affected area.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...